Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 37, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 12, 2017, 4:41 PM CDT for Faulkner County, Pulaski County, Arkansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2017, 4:41 PM CDT (21:41 UTC)
- Expired
- May 12, 2017, 6:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Faulkner County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 7 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 5:28 PM CDT | FLASH FLOOD | Jacksonville, AR | FLOODING WAS OBSERVED NEAR THE 900 BLOCK OF HIGHWAY 161 IN JACKSONVILLE. FLOODING WAS ONGOING AT THE TIME OF THE PHONE CALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
845
WGUS54 KLZK 122141
FFWLZK
ARC045-119-122345-
/O.NEW.KLZK.FF.W.0037.170512T2141Z-170512T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
441 PM CDT FRI MAY 12 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southern Faulkner County in central Arkansas...
Northeastern Pulaski County in central Arkansas...
* Until 645 PM CDT
* At 440 PM CDT, the public reported thunderstorms producing heavy
rain and localized flooding across the warned area. Up to three
inches of rain have already fallen. With additional rainfall
occurring...Flash flooding is likely to occur.
Additional rainfall amounts of one inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3488 9208 3480 9208 3482 9246 3485 9251
3503 9253 3501 9207 3489 9207
$$
Cavanaugh1 follow-up statement
501
WGUS74 KLZK 122318
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
618 PM CDT FRI MAY 12 2017
ARC045-119-122327-
/O.CAN.KLZK.FF.W.0037.000000T0000Z-170512T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Faulkner AR-Pulaski AR-
618 PM CDT FRI MAY 12 2017
...THE FLASH FLOOD WARNING FOR SOUTHERN FAULKNER AND NORTHEASTERN
PULASKI COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
significant threat. Please continue to heed any remaining road
closures and never drive over any water cover roadways!
LAT...LON 3488 9208 3480 9208 3482 9246 3485 9251
3503 9253 3501 9207 3489 9207
$$
CavanaughWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 12, 2:55 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 12, 2:55 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 255 PM CDT Fri May 12 2017 .SHORT TERM...Tonight through Sunday Upper low was centered ovr SWRN AR this aftn. Combo of aftn heating and colder air aloft was creating an unstable environment for a good amount of convection. The steep lapse rates have allowed for some small hail to accompany some of the storms. Wl also see locally heavy rainfall due to the slow movement of the activity. The upr low is fcst to cont working sloly EWD acrs SRN AR early tngt, eventually shifting away fm the state by Sat. Rainfall coverage wl gradually diminish in areal coverage and intensity this evening. Clouds wl decrease overnight as drier air/high pres blds into the region fm the NW. Included some patchy fog late tngt for parts of NWRN AR. High pres wl bring much drier and pleasant conds to the Natural State for the remainder of the weekend. Temps wl begin to moderate by Sun as south winds return and high pressure aloft blds into the region. && .Long Term...Sunday Night through Friday A ridge of high pressure will slowly shift from the middle of the country to the southeast United States. The high will then park for awhile, and will hold a storm system and front in the Plains. The first half of the period will be dry and warm. Above average temperatures are in the forecast. While the system to the west will have a hard time getting here, ripples of energy will eject from the system toward the mid-Mississippi Valley. This may trigger isolated to scattered showers and thunderstorms by Wednesday, especially in the northwest half of Arkansas. The incoming storm system is rather large, and there will be plenty of moisture available when it eventually gets here. Given this, we may be looking at a heavy rain event as the period ends or just after the period. The timing is in question due to the aforementioned ridge. && .LZK Watches/Warnings/Advisories...NONE. && Short Term...44 / Long Term...46
Hazardous weather outlook, May 12, 3:14 AM CDT, 13 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 314 AM CDT Fri May 12 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 314 AM CDT Fri May 12 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered thunderstorms are expected to affect the region for much of the day. Brief heavy rain, and dangerous lightning are expected with the strongest storms. Thunderstorms are not expected to reach severe levels. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Dry and calm conditions will be seen over the weekend into early next week. Chances for thunderstorms return to the forecast by Wednesday and Thursday. However, the threat for severe weather looks limited at this time this far out. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 55/62
In the hours before
Local storm report, May 12, 10:52 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1052 AM CDT FRI MAY 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 2 NE ALPENA 36.32N 93.27W
05/11/2017 M2.50 INCH BOONE AR BROADCAST MEDIA
0305 PM HAIL OMAHA 36.45N 93.19W
05/11/2017 E1.75 INCH BOONE AR FIRE DEPT/RESCUE
0305 PM HAIL OMAHA 36.45N 93.19W
05/11/2017 M2.75 INCH BOONE AR BROADCAST MEDIA
0320 PM HAIL CAULKSVILLE 35.30N 93.86W
05/11/2017 E1.25 INCH LOGAN AR PUBLIC
0324 PM HAIL 3 NE CAUTHRON 35.20N 93.83W
05/11/2017 E2.75 INCH LOGAN AR TRAINED SPOTTER
BASEBALL SIZE HAIL REPORTED WEST OF PARIS... AR
0332 PM HAIL OXFORD 36.22N 91.93W
05/11/2017 E1.00 INCH IZARD AR PUBLIC
0355 PM HAIL CAVE CITY 35.94N 91.55W
05/11/2017 M1.00 INCH SHARP AR BROADCAST MEDIA
0430 PM HAIL 3 W BULL SHOALS 36.37N 92.64W
05/11/2017 M2.50 INCH MARION AR COCORAHS
SEVERAL CARS WERE DENTED AND SHINGLES WERE DAMAGED ON
SOME HOMES.
0432 PM HAIL BULL SHOALS 36.38N 92.58W
05/11/2017 M4.00 INCH MARION AR BROADCAST MEDIA
0435 PM HAIL BULL SHOALS 36.39N 92.59W
05/11/2017 E1.00 INCH MARION AR LAW ENFORCEMENT
0437 PM HAIL BULL SHOALS 36.38N 92.58W
05/11/2017 M2.50 INCH MARION AR EMERGENCY MNGR
0511 PM HAIL 1 NNW MOUNTAIN HOME 36.35N 92.39W
05/11/2017 M1.00 INCH BAXTER AR TRAINED SPOTTER
&&
EVENT NUMBER LZK1700179 LZK1700169 LZK1700172 LZK1700170 LZK1700171
LZK1700174 LZK1700173 LZK1700180 LZK1700178 LZK1700175 LZK1700176
LZK1700177
44Local storm report, May 12, 3:59 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
359 PM CDT FRI MAY 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 3 S ROSE BUD 35.29N 92.08W
05/11/2017 WHITE AR PUBLIC
DELAYED REPORT WIND DAMAGE WAS REPORTED AT A RESIDENCE
IN THE TOWN OF ROMANCE. THE RESIDENCE WAS SHIFTED AROUND
ON ITS ELEVATED FOUNDATION. THERE WAS ALSO DAMAGE TO
TREES AND OUTBUILDINGS CARPORTS IN THE SAME GENERAL
AREA.
&&
EVENT NUMBER LZK1700181
CAVANAUGHThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:09 PM CDT | Flash Flood Warning | LZK | Independence, Izard, Sharp, Stone | 3 hr |
| May 11, 8:02 PM CDT | Special Weather Statement | LZK | Dallas, Grant | 43 min |
| May 11, 8:32 PM CDT | Special Weather Statement | LZK | Jefferson, Lonoke, Prairie | 43 min |
| May 11, 8:45 PM CDT | Special Weather Statement | LZK | Jefferson | 45 min |
| May 12, 10:20 AM CDT | River Flood Warning | LZK | Perry | 4 days |
| May 12, 5:43 PM CDT | Special Weather Statement | LZK | Drew | 47 min |
| May 12, 5:59 PM CDT | Special Weather Statement | LZK | Desha | 46 min |
| May 12, 6:58 PM CDT | Special Weather Statement | LZK | Desha | 47 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.